Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 3, 2016, 3:58 PM EST for 4 counties in Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2016, 3:58 PM EST (20:58 UTC)
- Expired
- Mar 3, 2016, 4:45 PM EST
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
Counties Harris County, GA, Meriwether County, GA, Talbot County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 59 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2558 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
267
WWUS82 KFFC 032058
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
358 PM EST THU MAR 3 2016
GAZ066-067-078-079-032145-
HARRIS GA-TALBOT GA-TROUP GA-MERIWETHER GA-
358 PM EST THU MAR 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...NORTHWESTERN TALBOT...
SOUTHERN TROUP AND MERIWETHER COUNTIES UNTIL 445 PM EST...
AT 355 PM EST...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM WEST OF
WEST POINT TO WEST OF GOAT ROCK LAKE...MOVING EAST AT 70 MPH.
HAZARD...WINDS UP TO 40 MPH...UP TO PENNY SIZED HAIL AND FREQUENT
LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAGRANGE...HAMILTON...GREENVILLE...MANCHESTER...WEST POINT...PINE
MOUNTAIN...WOODBURY...WAVERLY HALL...WARM SPRINGS...WOODLAND...GAY...BAUGHS
CROSSROADS...JONES CROSSROADS...PLEASANT HILL...HARRIS CITY...MOUNTAIN
HILL...BARTLETTS FERRY DAM...ROCKY MOUNT...LAKE HARDING AND F.D.
ROOSEVELT STATE PARK.
LAT...LON 3301 8521 3322 8451 3320 8449 3304 8454
3291 8453 3288 8451 3288 8448 3286 8449
3283 8445 3284 8442 3278 8441 3271 8444
3261 8508 3272 8512 3274 8511 3276 8514
3278 8512 3281 8517 3285 8515 3286 8519
TIME...MOT...LOC 2055Z 254DEG 61KT 3289 8539 3274 8532 3262 8536
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 3, 3:27 PM EST, 31 minutes earlier.
Area forecast discussion, Mar 3, 3:27 PM EST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 327 PM EST THU MAR 3 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM THIS EVENING DUE TO A MIX OF SNOW AND SLEET IN NORTHEAST GEORGIA... .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... STRONG WEDGE WITH LOW DEW POINTS AND FALLING TEMPERATURES HAVE PRODUCED WINTER WEATHER FOR MUCH OF NORTH GA. SLEET AND SOME SNOW MIXED WITH THE RAIN HAVE ACCUMULATED IN SOME AREAS AFFECTING SOME ROADS. A WINTER WEATHER ADVISORY HAS BEEN ISSUED AND IN EFFECT UNTIL 03Z. NOT MUCH CONFIDENCE IN TEMPERATURES OVER THE NORTH THIS EVENING. SUSPECT THERE WILL NOT BE MUCH RECOVERY AND TEMPERATURES MAY BE STEADY OR FALLING TO NEAR FREEZING OVERNIGHT. SHORT WAVE PULLING NORTHEAST OVERNIGHT AND THINK PRECIPITATION SHOULD BE ENDING FROM THE WEST AFTER 06Z. ISOLATED THUNDER STILL POSSIBLE AS THE COLD UPPER LOW MOVES ACROSS TONIGHT. NORTHWEST DRY FLOW DOMINATING FOR THE REMAINDER OF THE PERIOD. 41 && .LONG TERM /SATURDAY THROUGH THURSDAY/... NO CHANGES MADE TO FORECAST PERIOD GIVEN FOCUS ON SHORT TERM WINTRY PRECIP IMPACTS. PREVIOUS DISCUSSION FOLLOWS... 31 LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... THE EXTENDED FORECAST STARTS OFF WITH THE EXITING FRONTAL SYSTEM USHERING IN A HIGH PRESSURE RIDGE THAT WILL KEEP NORTH AND CENTRAL GEORGIA DRY FOR MOST OF THE EXTENDED FORECAST. THIS RIDGE BECOMES CENTERED OVER THE CAROLINAS SUNDAY AND SLOWLY MOVES OFF SHORE THROUGH THE MIDDLE OF THE WEEK. THIS RIDGE STILL KEEPS A GOOD GRIP ON THE SOUTHEASTERN U.S. THROUGH WEDNESDAY AND NOT ALLOWING THE NEXT SYSTEM TO MOVE INTO GA THROUGH DAY 7. THIS RIDGE DOES PUT GA IN MOIST SOUTHERLY FLOW SO WE WILL SEE INCREASED CLOUDS COVER DAYS 4-7 BUT NOT EXPECTING MUCH IN THE WAY OF PRECIPITATION. MAY SEE SOME ISOLATED SHOWERS AHEAD OF THE NEXT SYSTEM BY DAY 7 SO HAVE PUT IN A SLIGHT CHANCE OF SHOWERS FOR WEDNESDAY. 01 && .AVIATION... 18Z UPDATE... PRECIPITATION SPREADING ACROSS THE TAF SITES THIS AFTERNOON AND CONTINUING INTO THE EVENING. ISOLATED THUNDER THIS AFTERNOON BUT BETTER CHANCE THIS EVENING AS THE COLD UPPER LOW MOVES ACROSS THE STATE. MOST THUNDER SHOULD REMAIN SOUTH OF KATL. CEILINGS LOWERING THROUGH THE EVENING...INTO IFR AFTER MIDNIGHT. WINDS EAST WITH A FEW GUSTS UNTIL AFTER 06Z THEN BECOMING NORTHWEST. GRADUAL IMPROVEMENT AFTER 14Z FRIDAY. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ALL ELEMENTS. 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 39 60 36 64 / 80 5 0 0 ATLANTA 41 56 38 63 / 80 5 0 0 BLAIRSVILLE 35 51 31 57 / 70 10 0 0 CARTERSVILLE 39 54 33 62 / 70 5 0 0 COLUMBUS 44 61 39 67 / 80 5 0 0 GAINESVILLE 39 55 36 60 / 70 5 0 0 MACON 45 62 37 66 / 80 5 0 0 ROME 39 54 32 62 / 60 5 0 0 PEACHTREE CITY 41 58 33 64 / 80 5 0 0 VIDALIA 49 63 42 68 / 70 5 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BANKS...CHEROKEE...DAWSON...FANNIN...FORSYTH... GILMER...HALL...LUMPKIN...PICKENS...TOWNS...UNION...WHITE. && SHORT TERM...41 LONG TERM....01/31 AVIATION...41
Hazardous weather outlook, Mar 3, 2:45 PM EST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 245 PM EST THU MAR 3 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 245 PM EST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ACCUMULATING SNOW IS EXPECTED ACROSS PORTIONS OF NORTH GEORGIA THIS AFTERNOON. ISOLATED THUNDERSTORMS AND BRIEF PERIODS OF SNOW AND SLEET EXPECTED ACROSS PORTIONS OF NORTH GEORGIA THIS AFTERNOON. ISOLATED THUNDERSTORMS EXPECTED ACROSS PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON AND EVENING. WEATHER HAZARDS EXPECTED... SLEET AND SNOW ARE EXPECTED ACROSS PORTIONS OF NORTH GEORGIA THIS AFTERNOON...GENERALLY NORTH OF A LINE FROM NEWNAN TO ATHENS. ACCUMULATING SNOW IS POSSIBLE NORTH OF A LINE FROM CARROLLTON TO HOMER WITH GENERALLY TRACE AMOUNTS TO A QUARTER OF AN INCH EXPECTED. A HALF OF AN INCH TO AN INCH OF SNOW...WITH LOCALLY HIGHER AMOUNTS...ARE POSSIBLE EAST OF A LINE FROM CANTON TO ELLIJAY AND CHATSWORTH AND NORTH OF A LINE FROM CANTON TO GAINESVILLE AND HOMER. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. DISCUSSION... A LOW PRESSURE SYSTEM WILL MOVE EAST TODAY...PUSHING A COLD FRONT ACROSS NORTH AND CENTRAL GEORGIA. THE AREAS OF RAIN WILL COMBINE WITH COLDER TEMPERATURES NEAR THE SURFACE ACROSS PORTIONS OF NORTH GEORGIA TO PRODUCE PERIODS OF RAIN MIXED WITH OR CHANGING TO SLEET AND SNOW THROUGH THE AFTERNOON ACROSS NORTH GEORGIA. MARGINAL INSTABILITY WILL ALLOW FOR ISOLATED THUNDERSTORMS IN THIS AREA AS WELL THIS AFTERNOON. AS THE FRONT PUSHES INTO CENTRAL GEORGIA...ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. ANY STORMS THAT DO DEVELOP WILL STAY BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF WINTRY PRECIPITATION THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Mar 3, 12:39 PM EST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1239 PM EST THU MAR 3 2016 GAZ001>009-011>016-019>024-030-032200- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-POLK- 1239 PM EST THU MAR 3 2016 ...PERIODS OF SLEET OR SNOW POSSIBLE THIS AFTERNOON... RAIN SHOWERS ACROSS NORTH GEORGIA THROUGH THE AFTERNOON HAVE THE POTENTIAL TO PRODUCE PERIODS OF SLEET OR SNOW AS THEY COMBINE WITH COLD AIR NEAR THE SURFACE...PARTICULARLY IN THE HIGHER ELEVATIONS OF NORTH GEORGIA. AT ELEVATIONS ABOVE 1500 FEET A DUSTING IS POSSIBLE...MAINLY ON ELEVATED SURFACES. OTHERWISE...NO ACCUMULATIONS ARE EXPECTED AT THIS TIME.
Special weather statement, Mar 3, 1:27 PM EST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
127 PM EST THU MAR 3 2016
GAZ052-066-031900-
HEARD GA-TROUP GA-
127 PM EST THU MAR 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HEARD AND TROUP COUNTIES
UNTIL 200 PM EST...
AT 126 PM EST...A STRONG THUNDERSTORM WAS OVER WELCH...OR NEAR
STROUD...MOVING EAST AT 60 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAGRANGE...HOGANSVILLE...CORINTH...HARRISONVILLE...BIG SPRINGS...
MOUNTVILLE...HILLCREST...WARES CROSSROADS...ABBOTTSFORD...PIEDMONT
HEIGHTS...LOUISE...GLENN AND STATE LINE PARK.
LAT...LON 3329 8496 3328 8496 3328 8495 3326 8495
3322 8494 3322 8487 3297 8487 3297 8520
3321 8525
TIME...MOT...LOC 1826Z 255DEG 50KT 3308 8538Special weather statement, Mar 3, 3:03 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EST THU MAR 3 2016
GAZ066>070-078-032045-
HARRIS GA-UPSON GA-TROUP GA-PIKE GA-LAMAR GA-MERIWETHER GA-
303 PM EST THU MAR 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARRIS...NORTHERN
UPSON...TROUP...PIKE...WESTERN LAMAR AND MERIWETHER COUNTIES UNTIL
345 PM EST...
AT 302 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WOODBURY TO NEAR RIDGE GROVE...AND MOVING EAST AT
70 MPH.
HAZARD...PEA SIZED HAIL.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAGRANGE...THOMASTON...BARNESVILLE...ZEBULON...HAMILTON...GREENVILLE...
MANCHESTER...WEST POINT...HOGANSVILLE...PINE MOUNTAIN...WOODBURY...MILNER...
WARM SPRINGS...MOLENA...YATESVILLE...WILLIAMSON...ORCHARD HILL...
MEANSVILLE...ALDORA AND LONE OAK.
LAT...LON 3313 8524 3322 8450 3319 8450 3321 8440
3319 8437 3318 8415 3288 8415 3284 8446
3288 8448 3288 8450 3285 8457 3285 8470
3280 8471 3274 8510 3275 8514 3278 8512
3281 8517 3285 8515 3286 8519
TIME...MOT...LOC 2002Z 259DEG 62KT 3303 8460 3288 8562Special weather statement, Mar 3, 3:58 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
358 PM EST THU MAR 3 2016
GAZ066-067-078-079-032145-
HARRIS GA-TALBOT GA-TROUP GA-MERIWETHER GA-
358 PM EST THU MAR 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...NORTHWESTERN TALBOT...
SOUTHERN TROUP AND MERIWETHER COUNTIES UNTIL 445 PM EST...
AT 355 PM EST...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM WEST OF
WEST POINT TO WEST OF GOAT ROCK LAKE...MOVING EAST AT 70 MPH.
HAZARD...WINDS UP TO 40 MPH...UP TO PENNY SIZED HAIL AND FREQUENT
LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAGRANGE...HAMILTON...GREENVILLE...MANCHESTER...WEST POINT...PINE
MOUNTAIN...WOODBURY...WAVERLY HALL...WARM SPRINGS...WOODLAND...GAY...BAUGHS
CROSSROADS...JONES CROSSROADS...PLEASANT HILL...HARRIS CITY...MOUNTAIN
HILL...BARTLETTS FERRY DAM...ROCKY MOUNT...LAKE HARDING AND F.D.
ROOSEVELT STATE PARK.
LAT...LON 3301 8521 3322 8451 3320 8449 3304 8454
3291 8453 3288 8451 3288 8448 3286 8449
3283 8445 3284 8442 3278 8441 3271 8444
3261 8508 3272 8512 3274 8511 3276 8514
3278 8512 3281 8517 3285 8515 3286 8519
TIME...MOT...LOC 2055Z 254DEG 61KT 3289 8539 3274 8532 3262 8536The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 1:27 PM EST | Special Weather Statement | FFC | Troup | 33 min |
| Mar 3, 2:07 PM EST | Winter Weather Advisory | FFC | Banks, Cherokee, Dawson, Fannin, Forsyth, Gilmer and 6 more | 7 hr |
| Mar 3, 3:03 PM EST | Special Weather Statement | FFC | Meriwether, Pike, Troup, Upson | 42 min |
| Mar 3, 4:30 PM EST | Special Weather Statement | FFC | Lamar, Monroe, Upson | 45 min |
| Mar 3, 4:56 PM EST | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee | 49 min |
| Mar 3, 5:11 PM EST | Special Weather Statement | FFC | Baldwin, Bibb, Crawford, Jones, Wilkinson | 49 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.